Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 3, 2015, 4:30 AM EST. It took effect at Jan 3, 2015, 10:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2015, 4:30 AM EST (09:30 UTC)
- In effect from
- Jan 3, 2015, 10:00 AM EST
- Expired
- Jan 3, 2015, 4:59 PM EST
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
227 WHUS73 KAPX 030930 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 430 AM EST SAT JAN 3 2015 LHZ347-348-031730- /O.NEW.KAPX.SC.Y.0003.150103T1500Z-150104T0000Z/ /O.CON.KAPX.GL.A.0001.150104T0900Z-150105T0600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 430 AM EST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ346-349-031730- /O.NEW.KAPX.SC.Y.0003.150103T1500Z-150104T0000Z/ ST IGNACE TO FALSE DETOUR CHANNEL-STURGEON POINT TO ALABASTER MI- 430 AM EST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-031730- /O.CON.KAPX.GL.A.0001.150104T0900Z-150105T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 430 AM EST SAT JAN 3 2015 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
139 WHUS73 KAPX 031610 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1110 AM EST SAT JAN 3 2015 LHZ347-348-040015- /O.CAN.KAPX.SC.Y.0003.000000T0000Z-150104T0000Z/ /O.CON.KAPX.GL.A.0001.150104T0900Z-150105T0600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1110 AM EST SAT JAN 3 2015 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ349-031715- /O.CAN.KAPX.SC.Y.0003.000000T0000Z-150104T0000Z/ STURGEON POINT TO ALABASTER MI- 1110 AM EST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ321-322-032200- /O.EXB.KAPX.SC.Y.0003.000000T0000Z-150103T2200Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1110 AM EST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-032200- /O.EXT.KAPX.SC.Y.0003.000000T0000Z-150103T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 1110 AM EST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-040015- /O.CON.KAPX.GL.A.0001.150104T0900Z-150105T0600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1110 AM EST SAT JAN 3 2015 ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD
733 WHUS73 KAPX 032159 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 459 PM EST SAT JAN 3 2015 LHZ346-LSZ321-322-032300- /O.CAN.KAPX.SC.Y.0003.000000T0000Z-150103T2200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 459 PM EST SAT JAN 3 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-348-LMZ323-342-344>346-040600- /O.CON.KAPX.GL.A.0001.150104T0900Z-150105T0600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 459 PM EST SAT JAN 3 2015 ...GALE WATCH REMAINS IN EFFECT FROM 4 AM EST SUNDAY THROUGH LATE SUNDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM 4 AM EST SUNDAY THROUGH LATE SUNDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 4:01 AM EST, 29 minutes earlier.
Area forecast discussion, Jan 3, 4:01 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
401 AM EST SAT JAN 3 2015
.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 353 AM EST SAT JAN 3 2015
...SLOPPY WINTER WEATHER...
SYNOPTIC PATTERN AND OBSERVATIONS:
EARLY THIS MORNING...IT'S PRETTY QUIET AROUND NRN MICHIGAN...WITH AN
AXIS OF HIGHER PRESSURE STILL DRAPED ACROSS LOWER MICHIGAN. WE DO
HAVE SOME THICKENING HIGHER CLOUDS...A RESULT A COUPLE OF
SHORTWAVES. FIRST...SHORTWAVES/VORTICITY SEEN WORKING ALONG A NEAR
STATIONARY/WARM FRONT EXTENDING EASTWARD FROM SFC LOW PRESSURE IN
THE DAKOTAS. THIS WAS PRODUCING SOME ADDED CLOUDS HIGHER LEVEL
CLOUDS ACROSS EASTERN UPPER. LOW LEVEL CLOUDS CONTINUE THERE AS
WELL...DUE TO REMNANT OVERLAKE INSTABILITY IN SOUTHERLY LOW LEVEL
FLOW. THERE WAS A DECENT LITTLE SHORTWAVE SEEN ON WV IMAGERY...AND
POCKET OF UPPER DIVERGENCE FROM SMALL JETLET WORKING INTO SRN
WISCONSIN. THE FORCING IS PRETTY GOOD WITH THIS WAVE..ALTHOUGH IT IS
OUTRUNNING SOME OF THE BETTER LOW LEVEL MOISTURE ADVECTION...WHICH
REMAINS IN THE MID MISSISSIPPI VALLEY. HERE...WE SEE A MORE
WIDESPREAD AREA OF PRECIPITATION THAT EXTENDS BACK INTO EASTERN
TEXAS...WHERE THUNDERSTORMS WERE ALSO OCCURRING. THIS IS BEING
FORCED BY WEAKER VORTICITY EJECTED FROM MAIN UPPER LEVEL CLOSED LOW
IN WEST/CENTRAL TEXAS...ALONG WITH ADDITIONAL POCKETS OF UPPER
DIVERGENCE FROM JETLET LIFTING FROM MEXICO INTO EASTERN TEXAS. SFC
LOW PRESSURE WAS DEVELOPING IN THIS REGION.
SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:
THE LIGHT SNOWFALL IN NRN STREAM WAVE ALONG THE NEAR STATIONARY
FRONTAL ZONE WILL REMAIN NORTH AND WEST OF US TODAY. THE ASSOCIATED
SFC LOW PRESSURE GETS ABSORBED INTO THE DEVELOPING LOW PRESSURE FROM
EAST TEXAS...WHICH LIFTS THROUGH THE MID MISSISSIPPI AND OHIO RIVER
VALLEYS THIS EVENING...AND THEN ACROSS THE THUMB/DETROIT AREAS
TONIGHT. THIS TRACK IS SLIGHTLY FURTHER EAST AND WILL RESULT IN
SLIGHTLY LESS WARM AIR MAKING IT INTO NE LOWER. THIS WAVE AND SFC
LOW WILL ALSO BE ABLE TO WORK WITH MORE COPIOUS AMOUNTS OF LOW LEVEL
MOISTURE TONIGHT. AS FAR AS FORCING GOES...THE INITIAL MORE COMPACT
VORTICITY AND JETLET AND UPPER DIVERGENCE WILL WORK WITH WAA REGIME
THIS MORNING FOR A QUICK 3-5 HR PERIOD OF LIGHT SNOW (MAYBE LONGER
ACROSS THE SE CWA). SNOWFALL RATES WILL BE LOW...AND ONLY EXPECTING
AROUND AN INCH OF SNOW FOR MAINLY NRN LOWER. FCST SOUNDINGS AND
UPSTREAM RADAR TRENDS THEN REVEAL WHAT IS LIKELY GOING TO BE QUITE
THE LONG LULL IN ANY SIGNIFICANT WEATHER. DEEPER MOISTURE WILL BE IN
AND OUT WITH THE AFTERNOON THROUGH EVENING PERIOD LOOKING LIKE A
LIGHT SNOW AND FREEZING DRIZZLE MIX. PER PREVIOUS DISCUSSION...ANY
LIGHT SNOW THIS MORNING OUGHT TO MITIGATE ANY FREEZING DRIZZLE SO
THAT THERE WOULD BE ONLY MINOR POTENTIAL IMPACTS. WITH THE SFC LOW
DEEPENING AND LIFTING INTO THE EASTER GREAT LAKES OVERNIGHT...WINDS
BACK AROUND THROUGH NORTH AND ULTIMATELY SETTLE INTO A NW DIRECTION
BY 12Z. COLD AIR WILL BE ADVECTING IN WITH ALL PRECIPITATION
CHANGING OVER TO SNOW...WITHIN BROADENING DEFORMATION ZONE.
FORCING/SNOWFALL RATES ARE LIKELY TO STILL BE RATHER LOW
OVERNIGHT...WITH MAYBE 1-2 INCHES OF SNOW. WARM SFC TEMPS WILL LIMIT
THE SNOWFALL TOTALS...ESPECIALLY WITH LOW SNOWFALL RATES. WINDS PICK
UP LATE TONIGHT IN COLD AIR ADVECTION...WITH GUSTS TO 25 MPH
DEVELOPING ALONG THE LAKE MICHIGAN SHORELINE.
HIGH TEMPERATURES IN THE UPPER 20S/LOW 30S WITH LOWS TONIGHT RANGING
FROM NEAR 30F NEAR THE SAG BAY...AND AS COLD AS THE LOWER 20S WEST
IN THE COLDER LOW LEVEL AIR.
&&
.SHORT TERM...(SUNDAY THROUGH MONDAY NIGHT)
ISSUED AT 353 AM EST SAT JAN 3 2015
SUNDAY...LOW PRESSURE PEELS OFF TO THE NORTHEAST WHILE CONTINUING TO
DEEPEN. WRAP AROUND MOISTURE/DEFORMATION AXIS WILL MOVE THROUGH THE
REGION INTO MID MORNING FOLLOWED BY STRONG COLD ADVECTION/LAKE
ENHANCED SNOWS THROUGH THE EARLY AFTERNOON HOURS. DRIER AIR WILL
THEN ADVECT IN BY LATE IN THE DAY. SO EXPECT SNOW SHOWERS TO
CONTINUE TO START...FOLLOWED BY LAKE EFFECT/ENHANCEMENT IN NORTHWEST
LOWER/EASTERN UPPER. IN ADDITION...GUSTY NORTHWEST WINDS WILL LIKELY
LEAD TO AREAS OF BLOWING AND DRIFTING SNOW. SO EXPECT 2 TO 4 INCHES
OF ADDITIONAL ACCUMULATION (HIGHEST IN THE NORMAL SNOWBELTS WHERE
THE ENDING TIME OF THE ADVISORY MAY HAVE TO BE EXTENDED THROUGH THE
ENTIRE DAY). TEMPERATURES FALLING THROUGH THE DAY FROM THE MIDDLE
20S TO LOWER 30S EARLY INTO THE TEENS BY EARLY EVENING.
SUNDAY NIGHT INTO MONDAY NIGHT...ARCTIC AIR CONTINUES TO INVADE
THE REGION WITH 850 MB TEMPERATURES OF BETWEEN -24 AND -27 C. THE
FLOW BACKS FROM NORTHWEST SUNDAY NIGHT INTO THE WEST OR WEST
NORTHWEST MONDAY. MOISTURE IS NOT THE GREATEST (850/700MB RH ABOUT
50 TO 60 PERCENT SUNDAY NIGHT AND ONLY 30 TO 40 PERCENT MONDAY
ACROSS NORTHERN LOWER BUT SLIGHTLY HIGHER ACROSS EASTERN UPPER).
SO SNOW ACCUMULATIONS OF AN INCH OR TWO CAN BE EXPECTED IN THE
SNOWBELTS EXCEPT FOR PERHAPS UP TO 4 INCHES OR SO ACROSS PARTS OF
EASTERN UPPER. LOWS SUNDAY NIGHT IN THE SINGLE DIGITS ABOVE AND
BELOW ZERO WITH HIGHS MONDAY INCHING THROUGH THE SINGLE DIGITS
ABOVE ZERO.
&&
.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 353 AM EST SAT JAN 3 2015
QUICK MOVING SHORTWAVES AND LAKE EFFECT SNOWS WILL BE THE STORY
THROUGH THE EXTENDED FORECAST PERIOD. CONTINUED ARCTIC AIR WILL
RESULT IN MORE LAKE EFFECT SNOWS FOR WESTERLY FLOW FAVORED AREAS
TUESDAY MORNING. THIS WILL BE FOLLOWED BY A QUICK MOVING
SHORTWAVE WHICH WILL LIKELY BRING MORE WIDESPREAD SNOW CHANCES.
VERY COLD AIR WILL FILTER IN BEHIND THIS SHORTWAVE...BRINGING WELL
BELOW NORMAL TEMPERATURES AND LAKE EFFECT SNOW CHANCES ONCE AGAIN
FOR WEDNESDAY. LAKE EFFECT SNOWS WILL LINGER THROUGH THURSDAY
NIGHT INTO FRIDAY AS WELL...WITH ANOTHER QUICK MOVING SHORTWAVE
BRINGING ANOTHER SHOT FOR MORE WIDESPREAD SNOW. BEHIND
THIS...YET MORE COLD AIR AND LAKE EFFECT SNOWS CONTINUE INTO
FRIDAY. TEMPERATURES WILL BE VERY COLD...WITH HIGHS ONLY IN THE
SINGLE DIGITS AND TEENS. LOWS WILL BE IN THE SINGLE DIGITS ABOVE
AND BELOW ZERO.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 210 AM EST SAT JAN 3 2015
THICKENING HIGH CLOUDS EARLY THIS MORNING WITH DEEPER MOISTURE AND
LIGHT SNOWS SET TO ARRIVE 12-15Z FROM SW TO NE. MOISTURE STRIPS
OUT ALOFT LATE MORNING INTO THE AFTERNOON WITH OCCASIONAL LIGHT
SNOW AND FREEZING DRIZZLE EXPECTED THROUGH THE REMAINDER OF THE
TAF PERIOD. CLOSER TO 06Z AND THEREAFTER...WE SEEN A COMPLETE
CHANGEOVER TO SNOW AND COLD ADVECTION. THIS WILL ALSO BE WHEN WE
SEE A MARKED INCREASE IN WIND SPEEDS WITH GUSTS TO 25 KNOTS
DEVELOPING ALONG THE LAKE MICHIGAN SHORELINE.
ACCUMULATIONS WILL BE AROUND OR LESS THAN AN INCH TODAY IN LOW
SNOWFALL RATES...AND AN INCH OR TWO TONIGHT. SNOWFALL RATES WILL
AGAIN...BE ON THE LOW SIDE.
LIGHT SE WINDS...HIGHER INTO APN OFF LAKE HURON....BACKING THROUGH
THE NIGHT THROUGH NORTH AND THEN ULTIMATELY BY 12Z...OUT OF THE
NW AND GUSTY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 1 PM EST
SUNDAY FOR MIZ008-015>036-041-042.
LH...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR LHZ346>349.
GALE WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT FOR
LHZ347-348.
LM...GALE WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT FOR
LMZ323-342-344>346.
LS...NONE.
&&
NEAR TERM...SMD
SHORT TERM...SULLIVAN
LONG TERM...SULLIVAN
AVIATION...SMDHazardous weather outlook, Jan 3, 4:06 AM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 406 AM EST SAT JAN 3 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-040915- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 406 AM EST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW WILL DEVELOP OVER NORTHERN MICHIGAN THIS MORNING...THEN MIX WITH...OR CHANGE OVER TO FREEZING DRIZZLE AT TIMES THROUGH THIS EVENING. COLDER AIR MOVING IN TONIGHT WILL CHANGE ALL PRECIPITATION OVER TO SNOW. FOR FURTHER DETAILS...REFER TO THE WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW PRESSURE WILL BRING ADDITIONAL ACCUMULATING SNOWFALL SUNDAY MORNING. SEE THE ONGOING WINTER WEATHER ADVISORY FOR ADDITIONAL DETAILS. LAKE EFFECT SNOW ALONG WITH AREAS OF BLOWING SNOW AND LOWERED VISIBILITIES ARE EXPECTED SUNDAY AFTERNOON. GALE FORCE WINDS ARE POSSIBLE OVER PARTS OF THE NEARSHORE WATERS SUNDAY. PLEASE SEE ONGOING GALE WATCH FOR ADDITIONAL DETAILS. THE COLDEST AIR OF THE WINTER SEASON WILL ARRIVE MONDAY AND LINGER THROUGH MUCH OF NEXT WEEK ACROSS NORTHERN MICHIGAN. ADDITIONAL ACCUMULATING LAKE EFFECT SNOWS ARE EXPECTED IN THE FAVORED SNOWBELT REGIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.